MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT DUAL; MEGA SOFT DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT DUAL; MEGA SOFT DUAL
Catalog Number 0835
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/10/2025.B3: only event year known: 2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown while using an electrocautery pencil, the electricity arced to the surgeons hand holding a laparotomy sponge.The arc caused the sponge to light on fire and initially the surgeon thought her glove may have had a hole but there was no indication of a burn or injury to her finger.The surgeon believed the megasoft pad to be the cause so they continued the case using a sticky pad and had no further issues.Upon inspection, the megasoft pad did not appear to have any damage, burns, or other issues and the patient did not suffer any injuries either.The surgery was delayed 15 minutes.The procedure was successfully completed.There were no patient consequences.Fire was put out and a sticky pad was used.,.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/10/2025.

Brand Name
MEGASOFT DUAL
Common Device Name
MEGA SOFT DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21343128
Report Number1721194-2025-00015
Device Sequence Number9078781
Product Code GEI
UDI-Device Identifier10614559101872
UDI-Public(01)10614559101872(17)250331
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number0835
Device Lot NumberGS23001914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1996-2023
Patient Sequence Number1
Patient SexUnknown